Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 3, 2023, 1:16 AM CST for Tunica County, Mississippi; 4 counties in Arkansas. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 1:16 AM CST (07:16 UTC)
- Expired
- Jan 3, 2023, 9:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 1:48 AM CST | FLASH FLOOD | Marianna, AR | HIGHWAY 79 CLOSED IN BOTH DIRECTIONS IN MARIANNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.7
The text
As transmitted.
648
WGUS54 KMEG 030716
FFWMEG
ARC035-077-107-123-MSC143-031030-
/O.NEW.KMEG.FF.W.0003.230103T0716Z-230103T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
116 AM CST Tue Jan 3 2023
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southwestern Crittenden County in eastern Arkansas...
Lee County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Eastern St. Francis County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...
* Until 430 AM CST.
* At 116 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Forrest City, Marianna, Hughes, Marvell, Madison, Palestine, St
Francis National Park, Helena-West Helena, Memphis, Horseshoe
Lake, Lexa, Widener, Moro, Rondo, Aubrey, Anthonyville, Haynes,
Brickeys, New Home and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3473 9105 3474 9110 3484 9110 3504 9081
3514 9037 3490 9026 3487 9031 3486 9030
3452 9061 3427 9108 3430 9107 3429 9106
3434 9106 3434 9100 3446 9100 3447 9105
FLASH FLOOD...RADAR INDICATED
$$5 follow-up statements
515
WGUS74 KMEG 030845
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
245 AM CST Tue Jan 3 2023
ARC035-077-107-123-MSC143-031030-
/O.CON.KMEG.FF.W.0003.000000T0000Z-230103T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Lee AR-Phillips AR-St. Francis AR-Tunica MS-
245 AM CST Tue Jan 3 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CST EARLY THIS
MORNING FOR SOUTHWESTERN CRITTENDEN, LEE, NORTHERN PHILLIPS, EASTERN
ST. FRANCIS AND NORTHWESTERN TUNICA COUNTIES...
At 245 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Forrest City, Marianna, Hughes, Marvell, Madison, Palestine, St
Francis National Park, Helena-West Helena, Memphis, Horseshoe
Lake, Lexa, Widener, Moro, Rondo, Aubrey, Anthonyville, Haynes,
Brickeys, New Home and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3473 9105 3474 9110 3484 9110 3504 9081
3514 9037 3490 9026 3487 9031 3486 9030
3452 9061 3427 9108 3430 9107 3429 9106
3434 9106 3434 9100 3446 9100 3447 9105
FLASH FLOOD...RADAR INDICATED
$$416
WGUS54 KMEG 030924
FFWMEG
ARC035-077-107-123-MSC143-031130-
/O.EXT.KMEG.FF.W.0003.000000T0000Z-230103T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
324 AM CST Tue Jan 3 2023
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Southwestern Crittenden County in eastern Arkansas...
Lee County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Eastern St. Francis County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...
* Until 530 AM CST.
* At 324 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Forrest City, Marianna, Hughes, Marvell, Madison, Palestine, St
Francis National Park, Helena-West Helena, Memphis, Horseshoe
Lake, Lexa, Widener, Moro, Rondo, Aubrey, Anthonyville, Haynes,
Brickeys, New Home and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3473 9105 3474 9110 3484 9110 3504 9081
3514 9037 3490 9026 3487 9031 3486 9030
3452 9061 3427 9108 3430 9107 3429 9106
3434 9106 3434 9100 3446 9100 3447 9105
FLASH FLOOD...RADAR INDICATED
$$825
WGUS54 KMEG 031015
FFWMEG
ARC035-077-107-123-MSC143-031500-
/O.EXT.KMEG.FF.W.0003.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
415 AM CST Tue Jan 3 2023
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Southwestern Crittenden County in eastern Arkansas...
Lee County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Eastern St. Francis County in eastern Arkansas...
Northwestern Tunica County in northwestern Mississippi...
* Until 900 AM CST.
* At 415 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Forrest City, Marianna, Hughes, Marvell, Madison, Palestine, St
Francis National Park, Helena-West Helena, Memphis, Horseshoe
Lake, Lexa, Widener, Moro, Rondo, Aubrey, Anthonyville, Haynes,
Brickeys, New Home and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3473 9105 3474 9110 3484 9110 3504 9081
3514 9037 3490 9026 3487 9031 3486 9030
3452 9061 3427 9108 3430 9107 3429 9106
3434 9106 3434 9100 3446 9100 3447 9105
FLASH FLOOD...RADAR INDICATED
$$863
WGUS74 KMEG 031417
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
817 AM CST Tue Jan 3 2023
ARC035-077-107-123-MSC143-031500-
/O.CON.KMEG.FF.W.0003.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Lee AR-Phillips AR-St. Francis AR-Tunica MS-
817 AM CST Tue Jan 3 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING
FOR SOUTHWESTERN CRITTENDEN, LEE, NORTHERN PHILLIPS, EASTERN ST.
FRANCIS AND NORTHWESTERN TUNICA COUNTIES...
At 817 AM CST, the heaviest rainfall has moved east of the
Mississippi River, but runoff from earlier rainfall will be
compounded by continued light to moderate rain. Between 3 and 6
inches of rain have fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Forrest City, Marianna, Hughes, Marvell, Madison, Palestine, St
Francis National Park, Helena-West Helena, Memphis, Horseshoe
Lake, Lexa, Widener, Moro, Rondo, Aubrey, Anthonyville, Haynes,
Brickeys, New Home and New Salem.
Highway 79 in Marianna was closed in both directions due to high
water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3473 9105 3474 9110 3484 9110 3504 9081
3514 9037 3490 9026 3487 9031 3486 9030
3452 9061 3427 9108 3430 9107 3429 9106
3434 9106 3434 9100 3446 9100 3447 9105
FLASH FLOOD...RADAR INDICATED
$$
MJ738
WGUS74 KMEG 031504
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
904 AM CST Tue Jan 3 2023
ARC077-107-123-031514-
/O.EXP.KMEG.FF.W.0003.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AR-Phillips AR-St. Francis AR-
904 AM CST Tue Jan 3 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN CRITTENDEN, LEE,
NORTHERN PHILLIPS, EASTERN ST. FRANCIS AND NORTHWESTERN TUNICA
COUNTIES...
The heavy rain has ended but flooding is expected to persist this
morning. The Flash Flood Warning has been converted to an Areal
Flood Warning. Please continue to heed remaining road closures.
LAT...LON 3473 9105 3474 9110 3484 9110 3504 9081
3514 9037 3490 9026 3487 9031 3486 9030
3452 9061 3427 9108 3430 9107 3429 9106
3434 9106 3434 9100 3446 9100 3447 9105
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 11:59 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 2, 11:59 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1159 PM CST Mon Jan 2 2023
...New AVIATION...
.UPDATE...
Issued at 857 PM CST Mon Jan 2 2023
Radar is still fairly active this evening as we are in a lull in
action across the Mid South. The interesting thing now is seeing
if we will have any instability left for the front when it comes
through. We are losing instability and we are also fighting a good
area if rain across north Mississippi. This does not bode well for
further storm development later. As we look across central
Arkansas storms are developing but they have mostly been sub
severe. I think we will transition to more of a flood threat at
least this will become the main threat. Latest hi-res guidance
still suggests that convection should congeal into a line and
move across the Mid South later tonight into Tuesday morning. It
should reach the Mississippi River around 8 to 9Z and then will
move slowly through the area. We are still anticipating all modes
of severe weather...but I think the flood threat will by the main
issue going forward this evening.
&&
.DISCUSSION...
(This evening through next Sunday)
Issued at 233 PM CST Mon Jan 2 2023
The latest KNQA radar sweep shows non-severe thunderstorms
lifting north along the I-40 corridor at this hour. This activity
has been largely elevated and remained sub-severe. However,
rainfall rates have rather efficient with 2 to 3 inch per hour as
seen on KNQA Dual-Pol. Behind this activity, GOES visible
satellite shows considerable clearing. This will help the
atmosphere recover a bit ahead of another batch of storms that is
progged to arrive around 4PM. All modes of severe weather will be
possible as the thermodynamic environment remains largely intact.
Any discrete cells will probably be of the low-topped variety and
could support a couple of tornadoes. These storms will lift north
across the region through 8 or 9PM.
We will see a lull for several hours as shortwave ridging occurs
downstream of the main trough over the Central Plains. This trough
will continue to maintain a negative tilt and help force a QLCS
into the Lower Mississippi Valley after midnight. The main threat
will be damaging winds and QLCS tornadoes as the LLJ intensifies.
There is also a risk of a few bowing segments in the line as shear
increases to 60 knots. This activity is expected to weaken a bit
overnight as it moves near the Mississippi River and the main
trough begins to lift north across the Northern Plains. This
slowing of the line will probably enhance the flash flood threat
along and west of the Mississippi River overnight. The current
flood watch covers this well.
The main trough will finally eject into the Mississippi Valley by
Tuesday afternoon and help push a cold front through the rest of
the Mid-South by tomorrow evening. A few strong to severe
thunderstorms are possible mainly east of the Mississippi River
tomorrow morning into the early afternoon hours with damaging
winds as the main threat. Thereafter, the cold front will push
through the region and cool temperatures back down into the 50s.
Dry conditions will persist across the Mid-South from Wednesday
through Friday as a ridge of high pressure builds in behind the
exiting trough. Temperatures will remain slightly below normal
through this period with highs in the 40s and 50s with lows near
freezing each night.
A surface low and associated cold front is expected to move into
the area this weekend with low chances for rainfall at this point.
Temperatures look to remain near normal through the extended
period.
AC3
&&
.AVIATION...
(06Z TAFS)
Issued at 1142 PM CST Mon Jan 2 2023
The main story for the next few hours is prevailing SHRA with
VCTS across the region. A wide swath of showers with embedded
thunderstorms will continue pushing across the area until a more
defined line of storms organizes well after midnight. As this
organized line passes overnight, a TEMPO group was added to all
sites for strong winds, reduced visibilities/ceilings, and TSRA.
Most guidance suggests MVFR CIGs through the night into tomorrow
morning; the HRRR looked a little too aggressive with low
ceilings. JBR may be the only site that has prolonged IFR CIGs.
South to southwesterly winds will start picking up overnight,
reaching 16-18 kt sustained with gusts up to 30 kt by midnight.
The TEMPO groups include stronger gusts from the southwest, which
has been observed at upstream sites over central AR as the
stronger storms move through. Winds should stay elevated for the
majority of the TAF period, finally diminishing again to 6-7 kt
around 00Z tomorrow. Pre-frontal southerly LLWS should also pick
up to ~45-50 kt around 2000 ft AGL. This LLWS should last until
around 12Z tomorrow. After FROPA tomorrow, conditions should
gradually improve to VFR from west to east starting after noon,
except for TUP. It looks like there may be some backbuilding
convection and low clouds toward the end of the period tomorrow
night; TUP may go back down to IFR for a few hours.
CAD
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 AM CST Tuesday for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch until 6 AM CST Tuesday for MOZ113-115.
MS...Flood Watch until 6 AM CST Tuesday for MSZ001-002-007-008-
010>012.
TN...Flood Watch until 6 AM CST Tuesday for TNZ001>004-019-020-
048>051-088-089.
&&
PUBLIC FORECAST...MJH
AVIATION...CADHazardous weather outlook, Jan 2, 4:05 AM CST, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 405 AM CST Mon Jan 2 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-031215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 405 AM CST Mon Jan 2 2023 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms are expected this afternoon into early Tuesday morning. In addition, 2-3 inches of rain could result in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe thunderstorms are possible early Tuesday morning with heavy rainfall also expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Monday afternoon into early Tuesday morning. Please relay any information about observed severe weather to the National Weather Service in Memphis.
In the hours before
Special weather statement, Jan 2, 7:20 PM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
720 PM CST Mon Jan 2 2023
ARZ018-026-028-MOZ113-030145-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
720 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of southeastern Greene,
northeastern Craighead, northwestern Mississippi and southern Dunklin
Counties through 745 PM CST...
At 720 PM CST, Doppler radar was tracking a strong thunderstorm near
Brookland, moving east at 60 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Paragould, Kennett, Leachville, Senath, Brookland,
Crowleys Ridge State Park, Oak Grove Heights, Cardwell, Hornersville,
Arbyrd, Walcott, Happy Corners, Macey, Schug, Bard, Farrville,
Buckeye, Mounds and Halliday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3608 9069 3620 9021 3620 9019 3621 9018
3625 9002 3599 9001 3583 9072
TIME...MOT...LOC 0120Z 249DEG 54KT 3597 9056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jan 2, 11:55 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
1155 PM CST Mon Jan 2 2023
ARZ049-058-030630-
Phillips AR-Lee AR-
1155 PM CST Mon Jan 2 2023
...Strong thunderstorms will impact portions of western Lee and
Phillips Counties through 1230 AM CST...
At 1155 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Palmer to St. Charles to
near De Witt. Movement was northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Marvell, Elaine, White River National Wildlife Refuge,
Helena-West Helena, Lexa, Rondo, Aubrey, Watkins Corner, Lake View,
Lagrange, Jeffersonville, Wabash, Modoc, Haleside, Hoop Spur, Soudan,
Wycamp, Latour and Turkey Scratch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for eastern
Arkansas...and northwestern Mississippi.
&&
LAT...LON 3422 9106 3425 9108 3425 9106 3428 9108
3433 9105 3434 9100 3447 9100 3447 9106
3471 9105 3490 9064 3456 9065 3437 9075
3436 9077 3428 9079 3427 9083 3423 9084
3422 9089 3425 9093 3422 9093 3419 9109
TIME...MOT...LOC 0555Z 243DEG 53KT 3466 9111 3438 9111 3422 9128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 3, 12:29 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
1229 AM CST Tue Jan 3 2023
ARZ036-048-049-058-MSZ001-007-030700-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
1229 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of eastern Lee,
southeastern St. Francis, northeastern Phillips, southwestern
Crittenden, northwestern DeSoto and northern Tunica Counties through
100 AM CST...
At 1229 AM CST, Doppler radar was tracking a strong thunderstorm near
Marianna, moving northeast at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Hughes, Helena-West Helena, Edmondson, Horseshoe Lake,
Lexa, Anthonyville, Simsboro, Brickeys, Pinckney, Robinsonville,
Lagrange, Cody, Clack, Browns, Haleside, Commerce, Soudan, Beck and
Democrat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for eastern
Arkansas...northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3487 9076 3516 9034 3504 9029 3504 9030
3500 9031 3499 9026 3485 9020 3447 9078
TIME...MOT...LOC 0629Z 229DEG 58KT 3477 9066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlessigerLocal storm report, Jan 3, 1:07 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 NE CAMPBELL 36.50N 90.07W
01/02/2023 DUNKLIN MO PUBLIC
RESIDENTIAL STREETS COMPLETELY SUBMERGED
WITH FLOODWATERS UP TO THE TOP OF CAR TIRES
IN CAMPBELL.
&&Local storm report, Jan 3, 1:10 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 ENE PIGGOTT 36.39N 90.19W
01/02/2023 M5.50 INCH CLAY AR COCORAHS
COCORAHS OBSERVER REPORTED 5.5 INCHES OF
RAIN IN THE GAUGE STARTING AT 5PM THROUGH
10PM IN PIGGOTT, AR.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:20 PM CST | Severe Thunderstorm Warning | MEG | Coahoma | 40 min |
| Jan 2, 10:41 PM CST | Tornado Warning | MEG | Coahoma | 19 min |
| Jan 3, 12:29 AM CST | Special Weather Statement | MEG | Tunica | 31 min |
| Jan 3, 2:04 AM CST | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| Jan 3, 3:28 AM CST | Flash Flood Warning | MEG | DeSoto, Tunica | 6 hr |
| Jan 3, 5:23 AM CST | Special Weather Statement | MEG | DeSoto, Tate | 22 min |
| Jan 3, 5:32 AM CST | Severe Thunderstorm Warning | MEG | DeSoto | 43 min |
| Jan 3, 5:42 AM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 48 min |
| Jan 3, 5:50 AM CST | Tornado Warning | MEG | DeSoto | 25 min |
| Jan 3, 6:09 AM CST | Tornado Warning | MEG | DeSoto, Marshall | 21 min |
| Jan 3, 6:28 AM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 18 min |
| Jan 3, 6:45 AM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 30 min |
| Jan 3, 7:23 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Quitman, Tallahatchie | 37 min |
| Jan 3, 7:26 AM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 3 hr |
| Jan 3, 7:56 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 49 min |
| Jan 3, 8:22 AM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tippah, Union | 38 min |
| Jan 3, 8:30 AM CST | Tornado Warning | MEG | Lafayette, Marshall, Union | 30 min |
| Jan 3, 8:40 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha | 50 min |
| Jan 3, 8:57 AM CST | Areal Flood Warning | MEG | DeSoto, Tunica | 3 hr |
| Jan 3, 9:00 AM CST | Tornado Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more | 45 min |
| Jan 3, 9:01 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Pontotoc, Prentiss, Tippah and 1 more | 44 min |
| Jan 3, 9:18 AM CST | Areal Flood Advisory | MEG | Alcorn, Benton, Marshall, Tippah, Tishomingo | 3 hr |
| Jan 3, 9:28 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc, Union | 47 min |
| Jan 3, 9:37 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 38 min |
| Jan 3, 9:59 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 38 min |
| Jan 3, 10:21 AM CST | Tornado Warning | MEG | Tishomingo | 11 min |
| Jan 3, 12:39 PM CST | River Flood Warning | MEG | Tate, Tunica | 35 hr |
| Jan 2, 6:36 PM CST | Severe Thunderstorm Warning | MEG | Clay | 24 min |
| Jan 2, 6:41 PM CST | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Jan 2, 11:40 PM CST | Flash Flood Warning | MEG | Clay, Craighead, Greene | 4 hr |
| Jan 2, 11:55 PM CST | Special Weather Statement | MEG | Lee, Phillips | 35 min |
| Jan 3, 3:55 AM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 35 min |
| Jan 3, 8:38 AM CST | River Flood Warning | MEG | Clay, Greene | 29 hr |
Nearby
Flash Flood Warnings in Arkansas, 2023Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.